Alert archive / Florida / Small Craft Advisories in 2008
Small Craft Advisory 46, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 10, 2008, 4:06 PM EST. It took effect at Dec 10, 2008, 10:00 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 4:06 PM EST (21:06 UTC)
- In effect from
- Dec 10, 2008, 10:00 PM EST
- Expired
- Dec 11, 2008, 3:52 PM EST
- In force
- 18 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS72 KKEY 102106 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 406 PM EST WED DEC 10 2008 GMZ031>033-052>054-072>075-110400- /O.NEW.KKEY.SC.Y.0046.081211T0300Z-081211T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 406 PM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE FLORIDA STRAITS...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE COUNTY...AND FLORIDA BAY. SOUTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS OVERNIGHT ACROSS THE KEYS COASTAL WATERS...AS A COLD FRONT MOVES ACROSS THE CENTRAL AND EASTERN GULF OF MEXICO. SOUTHERLY WINDS NEAR 20 KNOTS WILL CONTINUE AHEAD OF THE FRONT ON THURSDAY...SHIFTING TO WEST TO NORTHWEST AS THE FRONT MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
209 WHUS72 KKEY 110336 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1036 PM EST WED DEC 10 2008 GMZ031>033-052>054-072>075-111030- /O.CON.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1036 PM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE FLORIDA STRAITS...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE COUNTY...AND FLORIDA BAY. SOUTHEAST WINDS WILL CONTINUE TO INCREASE TO NEAR 20 KNOTS OVERNIGHT ACROSS THE KEYS COASTAL WATERS...AS A COLD FRONT MOVES ACROSS THE CENTRAL AND EASTERN GULF OF MEXICO. SOUTHERLY WINDS NEAR 20 KNOTS WILL CONTINUE AHEAD OF THE FRONT EARLY THURSDAY...SHIFTING TO WEST TO NORTHWEST AS THE FRONT MOVES THROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$
979 WHUS72 KKEY 110930 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 430 AM EST THU DEC 11 2008 GMZ031>033-052>054-072>075-111730- /O.CON.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 430 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR FOR THE FLORIDA STRAITS...THE GULF WATERS NORTH OF THE LOWER KEYS AND WEST OF MAINLAND MONROE COUNTY...AND FLORIDA BAY. MOSTLY SOUTH WINDS NEAR 20 KNOTS WITH HIGHER GUSTS THIS MORNING...WILL SHIFT TO WEST AND NORTHWEST FROM LATE THIS MORNING THROUGH THIS AFTERNOON BEHIND A COLD FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ APA
542 WHUS72 KKEY 111534 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1034 AM EST THU DEC 11 2008 GMZ031>033-052>054-072>075-112130- /O.CON.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1034 AM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS SHOULD AVOID OPERATING IN THESE CONDITIONS. $$ KASPER
090 WHUS72 KKEY 112052 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 352 PM EST THU DEC 11 2008 GMZ033-075-120330- /O.CAN.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/ /O.NEW.KKEY.SW.Y.0026.081211T2052Z-081212T1000Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 352 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE GULF OF MEXICO AND THE ATLANTIC WEST OF KEY WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ031-032-052>054-072>074-112200- /O.CAN.KKEY.SC.Y.0046.000000T0000Z-081211T2200Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- 352 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ KASPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 3:53 PM EST, 13 minutes earlier.
Area forecast discussion, Dec 10, 3:53 PM EST, 13 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 353 PM EST WED DEC 10 2008 .DISCUSSION... .CURRENTLY... A WARM AND HUMID DECEMBER AFTERNOON IS UNDERWAY ACROSS THE FLORIDA KEYS. RADAR DETECTS ISOLATED SHOWERS WITHIN A CLOUD LINE LYING JUST EAST OF THE DRY TORTUGAS...WITH NO PRECIPITATION ELSEWHERE ACROSS THE SERVICE AREA. SKIES ARE PARTLY CLOUDY ALONG THE ISLAND CHAIN...WITH TEMPERATURES AROUND 80 DEGREES. WINDS ARE FROM THE SOUTHEAST AT 10 TO 15 KNOTS ON LAND AND IN FLORIDA BAY...BUT REMAIN IN THE 12 TO 18 KNOT RANGE ALONG THE REEF. SURFACE ANALYSIS DEPICTS AN ATLANTIC HIGH CENTERED WELL OFFSHORE... WITH A DIFFUSE RIDGE AXIS EXTENDING WESTWARD ACROSS THE CENTRAL AND SOUTHERN FLORIDA PENINSULA. A STRONG COLD FRONT EXTENDS FROM NEAR MOBILE ALABAMA SOUTHWARD THROUGH THE CENTRAL GULF OF MEXICO. A 1009 MB LOW IS DEVELOPING ALONG THE FRONT JUST SOUTH OF BILOXI. AT MID AND UPPER LEVELS...A STRONG SHORTWAVE TROUGH IS DIGGING INTO SOUTH TEXAS AND THE WESTERN GULF...WITH DOWNSTREAM RIDGING SLIDING EAST OF THE BAHAMAS. .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... PASSAGE OF THE COLD FRONT CURRENTLY OVER THE CENTRAL GULF WILL BE THE PRIMARY WEATHER FOCUS DURING THE SHORT TERM PERIOD. THE LATEST MODEL GUIDANCE SUITE IS IN RELATIVELY GOOD AGREEMENT WITH THE MOVEMENT AND TIMING OF THE VARIOUS SURFACE AND UPPER LEVEL FEATURES. A MID LEVEL CYCLONE PRESENTLY TAKING SHAPE OVER SOUTH TEXAS WILL MOVE EAST THEN EAST/NORTHEAST THROUGH THE BASE OF THE LONGWAVE TROUGH TONIGHT AND THURSDAY. THIS WILL SUPPORT A STRENGTHENING SURFACE LOW...WHICH WILL MOVE ONSHORE FROM THE NORTHEASTERN GULF INTO THE WESTERN FLORIDA PANHANDLE LATE TONIGHT...THEN ACROSS GEORGIA AND THE CAROLINAS ON THURSDAY. MODELS CONTINUE TO INDICATE A PRE-FRONTAL TROUGH MOVING THROUGH SOUTH FLORIDA AND THE KEYS FROM LATE THURSDAY MORNING THROUGH MID/LATE THURSDAY AFTERNOON...FOLLOWED BY THE MAIN COLD FRONT THURSDAY NIGHT. HIGH PRESSURE WILL THEN BUILD EASTWARD ACROSS THE GULF AND SOUTHEASTERN STATES THROUGH FRIDAY NIGHT. AS FOR THE FORECAST DETAILS...MAINLY DRY BUT INCREASINGLY BREEZY CONDITIONS ARE IN STORE FOR TONIGHT...AS THE LOW LEVEL FLOW INCREASES IN RESPONSE TO THE STRENGTHENING LOW OVER THE NORTHEASTERN GULF. LACK OF DEEP MOISTURE AND LIFT/FORCING WILL RESULT IN ONLY DIME POPS FOR THE OVERNIGHT PERIOD. LOW TEMPS IN THE MID 70S AND DEWPOINTS IN THE LOWER 70S WILL PROVIDE A RATHER WARM/MUGGY NIGHT FOR DECEMBER. ON THURSDAY...EXPECT JUST ISOLATED SHOWERS DURING THE EARLY/MID MORNING HOURS IN ADVANCE OF THE APPROACHING PRE-FRONTAL TROUGH. THE TROUGH WILL THEN PROGRESS STEADILY THROUGH THE AREA FROM LATE MORNING THROUGH MUCH OF THE AFTERNOON. HAVE CONTINUED WITH LIKELY POPS...AS A SOLID BAND OF SHOWERS WITH SCATTERED EMBEDDED THUNDERSTORMS IS EXPECTED. WHILE THE LARGE-SCALE PATTERN IS QUITE SIMILAR TO THE SITUATION WE SAW ON NOVEMBER 30 (WHEN STRONG TO LOCALLY SEVERE WIND GUSTS WERE OBSERVED ACROSS PARTS OF THE KEYS)...SOME PARAMETERS ARE NOT QUITE AS FAVORABLE FOR SEVERE WEATHER. 850/700 MB WINDS ARE FORECAST TO BE ABOUT 10 KNOTS LOWER THIS TIME AROUND...35-45 KNOTS RATHER THAN 45-55 KNOTS. INSTABILITY WILL ALSO BE RATHER MARGINAL... WITH MODEL SOUNDINGS SHOWING NEARLY A MOIST-ADIABATIC PROFILE. MUCAPES WILL BE MEAGER AS A RESULT...MAINLY BELOW 1000 J/KG. AT MID/UPPER LEVELS...THE BEST MID LEVEL VORTICITY ADVECTION AND UPPER LEVEL JET DYNAMICS WILL REMAIN WELL NORTH OF THE KEYS...CLOSER TO THE MID LEVEL CYCLONE. DEEP LAYER SHEAR VECTOR MAGNITUDES WILL BE FAIRLY IMPRESSIVE...HOWEVER (SIMILAR TO NOVEMBER 30) THE PREDICTED WIND PROFILE WOULD SUPPORT MAINLY A STRAIGHT LINE WIND THREAT. OVERALL FEELING IS THAT THE SEVERE THREAT IS LESS FOR THIS EVENT THAN IT WAS FOR NOVEMBER 30...ALTHOUGH WE DO HAVE THE POTENTIAL FOR STRONG WINDS IN THE 35-45 KNOT RANGE TO ACCOMPANY BANDS OF THUNDERSTORMS ALONG THE ADVANCING TROUGH. WILL INCLUDE A MENTION OF GUSTY WINDS WITH THUNDERSTORMS IN THE PUBLIC FORECAST FOR THURSDAY. THURSDAY NIGHT...ANY LINGERING SHOWERS EARLY IN THE EVENING WILL QUICKLY EXIT AS LOW LEVEL FLOW TURNS NORTHWEST AND LIFT EXITS THE REGION. ABUNDANT LOW LEVEL MOISTURE WILL LINGER HOWEVER AS COOL AIR FLOWS OVER THE RELATIVELY WARM GULF WATERS WITHIN WEST/NORTHWEST FLOW...SO EXPECT MOSTLY CLOUDY CONDITIONS TO PERSIST THROUGH THE NIGHT. TEMPERATURES WILL COOL OFF NICELY BY LATE THURSDAY NIGHT...WITH LOWS DROPPING INTO THE LOWER/MID 60S. FRIDAY AND FRIDAY NIGHT...A DRY/BREEZY AND COOL REGIME WILL PREVAIL ACROSS THE KEYS. ANY LINGERING LOW LEVEL MOISTURE SHOULD BE SWEPT OUT DURING THE DAY AS THE 850 MB TROUGH AXIS PASSES THROUGH...THEN EXPECT MOSTLY CLEAR SKIES TO PREVAIL FRIDAY NIGHT AS WE WILL BE WITHIN THE MAINLAND SHADOW DUE TO NORTHERLY LOW LEVEL FLOW. TEMPERATURES WILL BE PLEASANTLY COOL...WITH HIGHS REACHING ONLY THE LOWER 70S...AND LOWS FRIDAY NIGHT DROPPING TO AROUND 60 DEGREES. .LONG TERM (SATURDAY THROUGH WEDNESDAY)... NO CHANGE TO THE FORECAST REASONING FOR THE LONG TERM PERIOD...WITH A MAJOR LARGE SCALE PATTERN CHANGE STILL ON TRACK. THE LONGWAVE TROUGH THAT HAS PERSISTED ACROSS THE EASTERN CONUS FOR MUCH OF THE TIME SINCE EARLY NOVEMBER WILL BE REPLACED BY BROAD SOUTHWESTERLY FLOW... AS A DEEP TROUGH DEVELOPS ACROSS THE WESTERN STATES. A STRONG MID LEVEL ANTICYCLONE IS FORECAST TO BUILD ACROSS THE SOUTHERN GULF OF MEXICO AND SOUTH FLORIDA FROM LATE THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL PREVENT ANY ADDITIONAL SIGNIFICANT COLD FRONTS FROM REACHING THE FLORIDA PENINSULA DURING THE LONG TERM PERIOD. SURFACE HIGH PRESSURE ALONG THE EASTERN SEABOARD INITIALLY WILL SLOWLY RETREAT OFFSHORE...THEN BE REPLACED BY ANOTHER HIGH BUILDING INTO THE OHIO VALLEY BY WEDNESDAY. LOCALLY WE CAN EXPECT A TYPICAL DRY SEASON TRADE WIND REGIME...WITH MODERATE EASTERLY FLOW WITHIN SHALLOW/MOIST LOW LEVELS...BENEATH A SUBSIDENCE INVERSION WITH ABUNDANT DRY AIR ABOVE. TEMPERATURES WILL RETURN TO NEAR NORMAL LEVELS...WITH LACK OF AVAILABLE MOISTURE AND STRONG SUBSIDENCE ALOFT KEEPING MENTION OF PRECIP OUT OF THE FORECAST THROUGH THE PERIOD. && .MARINE... SOUTHEAST WINDS HAVE PERSISTED IN THE 15-20 KNOT RANGE ACROSS THE FLORIDA STRAITS THIS AFTERNOON...AND HAVE BEEN RUNNING ABOVE MODEL GUIDANCE. EVEN ACROSS FLORIDA BAY...WINDS AT FLAMINGO AND LONG KEY HAVE BEEN HOVERING NEAR 15 KNOTS FOR THE PAST SEVERAL HOURS. EXPECT SOUTHEAST WINDS TO INCREASE TO NEAR 20 KNOTS ACROSS THE AREA LATER ON TONIGHT...AS LOW PRESSURE STRENGTHENS OVER THE NORTHEASTERN GULF. WITH WINDS FORECAST TO INCREASE TO CRITERIA DURING THE FIRST PERIOD... WILL POST A SMALL CRAFT ADVISORY FOR ALL WATERS TONIGHT. FRESH SOUTH WINDS WILL SHIFT TO WEST/NORTHWEST ON THURSDAY AS A PRE-FRONTAL TROUGH PUSHES THROUGH THE KEYS WATERS. A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ACCOMPANY THIS TROUGH...WHICH SHOULD MOVE FROM THE DRY TORTUGAS AROUND MID/LATE MORNING TO KEY WEST BY EARLY AFTERNOON...AND EAST OF THE UPPER KEYS BY MID/LATE AFTERNOON. STRONG WIND GUSTS IN THE 35-45 KNOT RANGE WILL BE POSSIBLE AS THE LINE OF SHOWERS AND STORMS MOVES THROUGH THE AREA. BEHIND THE FRONT...FRESH NORTHWEST FLOW WILL CONTINUE THURSDAY NIGHT...WITH SMALL CRAFT ADVISORIES PROBABLY NEEDED. A SIGNIFICANT NORTHWEST SWELL WILL ALSO AFFECT THE OFFSHORE GULF WATERS...ALONG WITH THE STRAITS WATERS WEST AND SOUTH OF THE DRY TORTUGAS. WINDS WILL THEN VEER AROUND THROUGH NORTH TO NORTHEAST FRIDAY NIGHT AND SATURDAY...AS HIGH PRESSURE SETTLES OVER THE SOUTHEASTERN STATES. THIS LARGE HIGH WILL MOVE SLOWLY OFFSHORE DURING THE WEEKEND...MAINTAINING MODERATE TO FRESH NORTHEAST/EAST FLOW ACROSS THE KEYS WATERS THROUGH SUNDAY AND MONDAY. SMALL CRAFT WILL NEED TO EXERCISE CAUTION DURING MUCH OF THIS PERIOD...AND SMALL CRAFT ADVISORIES MAY BE NEEDED AT TIMES. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE KEYS ISLAND TERMINALS THIS EVENING THROUGH THURSDAY MORNING. WINDS WILL BE FROM 120 TO 140 DEGREES NEAR 10 KNOTS THROUGH 08Z TO 12Z. AFTER 12Z...IN ANTICIPATION OF A PREFRONTAL SQUALL LINE AHEAD OF A SOUTHEASTWARD PROPAGATING FRONT...WINDS WILL VEER MORE TO THE SOUTH AND STRENGTHEN. THESE WINDS WILL BE FROM 140 TO 180 DEGREES...AT 15 TO 20 KNOTS...WITH HIGHER GUSTS. MVFR CONDITIONS ARE POSSIBLE AFTER 12Z WITH CEILINGS DROPPING TO AROUND FL020 TO FL025 AND SHOWERS IN THE VICINITY OF THE KEYS ISLAND TERMINALS. CURRENT TIMING BRINGS THE SQUALL LINE THROUGH THE KEYS AREA AROUND 18Z. THE TIMING AND IMPACTS OF THE SQUALL LINE WILL BE SOLIDIFIED AFTER THE NEXT MODEL RUNS...AND BE BETTER REPRESENTED IN THE 00Z TAF. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 75 79 65 72 / 10 70 20 0 MARATHON 75 80 64 73 / 10 70 20 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ031>033-052>054-072>075. && PUBLIC/MARINE.........JACOBSON AVIATION/NOWCASTS.....BWC DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 10, 6:00 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EST WED DEC 10 2008 FLZ076>078-GMZ031>033-052>054-072>075-111100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EST WED DEC 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ALTHOUGH WINDS HAVE DECREASED ON THE ATLANTIC WATERS SOUTH OF THE ISLAND CHAIN...RESIDUAL SEAS OF AROUND 7 FEET BEYOND THE REEF EARLY THIS MORNING HAS PROMPTED A SMALL CRAFT ADVISORY DUE TO HAZARDOUS SEAS TO BE IN EFFECT. HOWEVER...WINDS AND SEAS SHOULD DECREASE ENOUGH BY AFTERNOON TO ALLOW THE ADVISORY TO EXPIRE. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED ALONG THE ISLAND CHAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHEAST UNITED STATES WILL PULL A PRE-FRONTAL TROUGH THROUGH OUR REGION FROM LATE THURSDAY MORNING THROUGH THE AFTERNOON. THIS PRE-FRONTAL TROUGH WILL BE PRECEDED AND ACCOMPANIED BY A WIDE BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS...A FEW OF WHICH MAY BE STRONG. SOME OF THE STRONGER SHOWERS AND THUNDERSTORMS MAY DELIVER WIND GUSTS IN EXCESS OF 40 MPH AND DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES. IN ADDITION...THE PRESSURE DIFFERENCE BETWEEN LOW PRESSURE OVER THE SOUTHEAST UNITED STATES AND HIGH PRESSURE BUILDING INTO THE GULF OF MEXICO...MAY WARRANT A SMALL CRAFT ADVISORY ON KEYS WATERS THURSDAY AND THURSDAY NIGHT...WITH LINGERING HIGH SWELLS ON THE WESTERN STRAITS AND OUTER WATERS OF MAINLAND MONROE FRIDAY. THEREAFTER...A STRENGTHENING AREA OF HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL RESULT IN INCREASING WINDS THIS WEEKEND AND EARLY NEXT WEEK. HENCE...A SMALL CRAFT ADVISORY MAY BE REQUIRED BEGINNING SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AWARENESS MAY BE NEEDED ON THURSDAY. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 4:33 AM EST | Small Craft Advisory for Hazardous Seas | KEY | 6 hr |
Nearby
Small Craft Advisories in Florida, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.